# SDR CA040602009

- Difficulty date: May 30, 2003
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Doug DC-6B
- Aircraft time: 28,010 hours
- Engine: Pwa CB3
- Propeller: Hamstd 43E60
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 356995
- Condition: Cracked
- Location: Engine
- Stage of operation: DE
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING DESCENT, NR 2 ENGINE BACKFIRED, THE FLIGHT CREW MOVED THE MIXTURE TO RICH, THE ENGINE STABILIZED FOR 2 MINUTES. THE ENGINE BACKFIRED AGAIN AND THE ENGINE WAS SHUT DOWN AND THE PROPELLER WAS FEATHERED. THE AIRCRAFT LANDED WITHOUT INCIDENT. UPON INVESTIGATION BY MAINTENANCE IT WAS NOTED THAT THE EXHAUST EAR ON CYLINDER NR 18 WAS CRACKED. THE CYLINDER WAS REPLACED, THE ENGINE WAS GROUND RUN AND THE AIRCRAFT WAS RETURNED TO SERVICE.
